MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR
Model Number DRN00V
Medical Device Problem Codes Application Program Problem: Dose Calculation Error (1189); Use of Device Problem (1670)
Health Effect - Clinical Codes Corneal Edema (1791); Visual Impairment (2138)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a3b, gender: unknown/not provided.Section a4, patient weight: unknown/not provided.Section a5, ethnicity: unknown/not provided.Section a6, race: unknown/not provided.Section b3, date of event: the exact date is unknown.The best estimate is between the implant and explant dates.(b)(6) 2024 through (b)(6) 2024, respectively.Section h3, device evaluated by manufacturer: the device was not returned for evaluation as it was discarded.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Follow-up was performed to obtain the missing information.However, to date, it has not been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the preloaded johnson and johnson (jnj) intraocular lens (iol) was explanted from a female¿s left eye (os=oculus sinister ).The reason is that the patient had a symfony in the first eye (right eye) and wanted more near vision.Therefore, the doctor implanted the odyssey in the left eye (second eye).The patient¿s left eye ended up ½ diopter hyperopic and didn¿t get enough near as a result.Consequently, the doctor decided to adjust for the outcome and switch to another johnson and johnson lens model zcb00 21.5 diopter.The aim is to end up -3.0 so the patient will have good near vision in the that eye.When the event was reported to jnj the patient was j3 with some edema.(j3=20/40 on the jaeger visual acuity eye chart).The doctor thinks if he had hit his target, the patient would have likely been fine.The patient is doing well and seeing j1 (j1=20/25) for near with her jnj replacement lens.No further information was provided.
 
Additional Manufacturer Narrative
Corrected data.Upon further review it was determined that the initial report provided the incorrect code for section h6, device codes(s).This current report captures the correction below.Section h6, device code(s): 1189 - application program problem: dose calculation error all pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key20164688
Report Number3012236936-2024-000246
Device Sequence Number12585762
Product Code MFK
UDI-Device Identifier05050474810709
UDI-Public(01)05050474810709(17)260915
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/15/2026
Device Model NumberDRN00V
Device Catalogue NumberDRN00V0170
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2024
Supplement Date Received by Manufacturer09/25/2024
Initial Report FDA Received Date09/07/2024
Supplement Report FDA Received Date10/11/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age88 YR
Patient SexFemale